Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 1:50 AM CST for Cheatham County, Tennessee. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 1:50 AM CST (07:50 UTC)
- Expired
- Feb 3, 2016, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sycamore Creek near Ashland City (ACST1). The gauge peaked at 12.00 ft at Feb 3, 2016, 3:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
394 WGUS84 KOHX 030750 FLSOHX Flood Advisory National Weather Service Nashville TN 150 AM CST WED FEB 3 2016 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Whites Creek At Bordeaux AFFECTING Davidson County Sycamore Creek Near Ashland City AFFECTING Cheatham County Piney River Near Vernon AFFECTING Hickman County .The past evenings heavy rain has pushed river and creeks levels above action stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-031950- /O.NEW.KOHX.FL.Y.0003.160203T0750Z-160204T1948Z/ /BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 150 AM CST WED FEB 3 2016 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Whites Creek At Bordeaux * At 01AM Wednesday the stage was 15.3 feet. * Flood stage is 18.0 feet. * At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in Bordeaux. * At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in the Bordeaux area. $$ TNC021-031950- /O.NEW.KOHX.FL.Y.0004.160203T0750Z-160204T1948Z/ /ACST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 150 AM CST WED FEB 3 2016 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Sycamore Creek Near Ashland City * At 01AM Wednesday the stage was 11.6 feet. * Flood stage is 14.0 feet. * At 10.0 feet...Low lying and agricultural areas along Sycamore Creek are inundated. $$ TNC081-031950- /O.NEW.KOHX.FL.Y.0005.160203T0750Z-160204T1948Z/ /VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 150 AM CST WED FEB 3 2016 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Piney River Near Vernon * At 01AM Wednesday the stage was 11.3 feet. * Flood stage is 14.0 feet. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. $$
1 follow-up statement
257 WGUS84 KOHX 031607 FLSOHX Flood Advisory National Weather Service Nashville TN 1007 AM CST WED FEB 3 2016 ...The flood advisory continues for the Shoal Creek...Harpeth River...Sycamore Creek... Shoal Creek Near Iron City AFFECTING Lauderdale and Lawrence Counties Harpeth River Near Kingston Springs AFFECTING Cheatham County Sycamore Creek Near Ashland City AFFECTING Cheatham County .Rainfall yesterday evening has caused area creeks and streams to rise. Levels will crest this morning and early afternoon on the Harpeth River, Sycamore Creek, and Shoal Creek. Other larger rivers in the area will remain high into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && ALC077-TNC099-040407- /O.CON.KOHX.FL.Y.0006.000000T0000Z-160204T0600Z/ /IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Shoal Creek Near Iron City * Until late tonight. * At 09AM Wednesday the stage was 9.6 feet and rising. * Flood stage is 14.0 feet. * The river will continue to rise to near 11.0 feet by this afternoon. * At 10.0 feet...low lying areas along the creek become inundated. $$ TNC021-040000- /O.CON.KOHX.FL.Y.0008.000000T0000Z-160204T0000Z/ /KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Harpeth River Near Kingston Springs * Until this evening. * At 09AM Wednesday the stage was 19.2 feet and falling. * Flood stage is 20.0 feet. * The river has crested and will continue to fall to near 11.5 feet by tomorrow morning. * At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become inundated. * At 16.0 feet...Agricultural land and low lying areas adjacent to the river begin to be inundated. $$ TNC021-031800- /O.CON.KOHX.FL.Y.0004.000000T0000Z-160203T1800Z/ /ACST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Sycamore Creek Near Ashland City * Until this afternoon. * At 09AM Wednesday the stage was 10.1 feet and falling. * Flood stage is 14.0 feet. * The river has crested and will continue to fall through this afternoon. * At 10.0 feet...Low lying and agricultural areas along Sycamore Creek are inundated. $$ 05
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 2, 11:22 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 2, 11:22 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1122 PM CST TUE FEB 2 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... WITH THE LACK OF INSTABILITY ACROSS MIDDLE TN...WE WILL BE ALLOWING THE LATEST TORNADO WATCH TO EXPIRE AT 10 PM. OUR FOCUS WILL THEN TURN TO THE RAINFALL. RECORD PW VALUES ON THE 00Z OHX UPPER AIR SOUNDING...A LLJ OF 50-55 KTS AND UPPER LEVEL SUPPORT ON THE ORDER OF 120 KTS NOSING INTO THE REGION WILL COMBINE TO PRODUCE EXTREMELY EFFICIENT RAINFALL OVER THE NEXT SEVERAL HOURS. RADAR ESTIMATES OVER HICKMAN AND DICKSON OF 2 TO 2.5 INCHES ALREADY WILL NEED TO BE WATCHED FOR ISOLATED FLASH FLOODING THROUGH MIDNIGHT. HEAVIER RAINFALL HAS FINALLY STARTING TO MOVE INTO THE EASTERN HALF OF THE MID-STATE AND THIS WILL LAST THROUGH AT LEAST 4-6 AM PER SOME OF OUR HI-RES GUIDANCE. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED DUE TO FFG BEING ON THE HIGH SIDE...SOME LOCALLY HEAVY RAINFALL COULD REQUIRE ONE OR TWO FLASH FLOOD WARNINGS BEFORE DAYBREAK. ALSO...WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT MIDNIGHT DUE TO WINDS FALLING BELOW CRITERIA LEVELS. && .AVIATION... 06Z TAF DISCUSSION. BNA/CKV/CSV...SURFACE FRONT CONTINUES TO MAKE ITS WAY SLOWLY ACROSS MIDDLE TENNESSEE THIS EVENING WITH A LARGE AREA OF LIGHT TO MODERATE RAIN COMING THROUGH WITH THE FRONT. THERE ARE EMBEDDED POCKETS OF HEAVY RAINFALL THAT COULD DROP VSBY'S AS LOW AS A MILE OR SO. CIGS WILL MOSTLY STAY IN THE MVFR RANGE UNTIL THE CLEARING LINE MOVES IN LATER TONIGHT AND TOMORROW MORNING. WINDS WILL REMAIN GUSTY OVERNIGHT AND THEN DIMINISH SOME TOMORROW WHILE SHIFTING TO THE WEST. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. && SHORT TERM/AVIATION........08 LONG TERM..................UNGER
Hazardous weather outlook, Feb 2, 11:38 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1138 PM CST TUE FEB 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-040545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1138 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. MODERATE TO HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING ISSUES ACROSS ALL OF MIDDLE TENNESSEE THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY WILL CONTINUE FOR AREAS EAST OF INTERSTATE 65 IN MIDDLE TENNESSEE UNTIL 4 AM. SOUTHERLY WIND GUSTS OF 30 MPH TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
In the hours before
Special weather statement, Feb 2, 8:42 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 842 PM CST TUE FEB 2 2016 TNZ006-030315- MONTGOMERY TN- 842 PM CST TUE FEB 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY UNTIL 915 PM CST... AT 841 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWEST MIDDLE TENNESSEE. LAT...LON 3664 8713 3642 8760 3660 8764 3664 8758 TIME...MOT...LOC 0241Z 233DEG 47KT 3655 8754 SHAMBURGER
Local storm report, Feb 2, 10:47 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG COOKEVILLE 36.16N 85.51W
02/02/2016 PUTNAM TN TWITTER
ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.
&&
EVENT NUMBER OHX1600225
MROSELocal storm report, Feb 2, 11:24 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD 4 SE DICKSON 36.04N 87.33W
02/02/2016 DICKSON TN TRAINED SPOTTER
PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
INTERSTATE 40.
&&
EVENT NUMBER OHX1600226
UNGERLocal storm report, Feb 3, 12:42 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD ASHLAND CITY 36.28N 87.06W
02/02/2016 CHEATHAM TN TRAINED SPOTTER
WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
STUCK
&&
EVENT NUMBER OHX1600227
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:08 PM CST | Special Weather Statement | OHX | Lawrence | 37 min |
| Feb 2, 7:47 PM CST | Areal Flood Advisory | OHX | Stewart | 118 min |
| Feb 2, 8:42 PM CST | Special Weather Statement | OHX | Montgomery | 33 min |
| Feb 2, 9:50 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman | 115 min |
| Feb 2, 10:22 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman | 3 hr |
| Feb 3, 12:10 AM CST | Severe Thunderstorm Warning | OHX | Macon | 22 min |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 3, 2:05 AM CST | River Flood Advisory | OHX | Lawrence | 13 hr |
| Feb 3, 5:26 AM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Feb 3, 6:15 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Feb 3, 6:54 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 3, 9:31 AM CST | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Feb 3, 9:52 AM CST | River Flood Warning | OHX | Perry | 56 hr |
| Feb 3, 9:58 AM CST | River Flood Advisory | OHX | Hickman | 19 hr |
| Feb 3, 3:00 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.